Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Noticed swelling in the leg. Its red and feels like sunburn. What can be done?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5612 Questions
hi there iam 33 and ova weight the last 4 days my left leg has started swelling up but 2day its realy herting it feel solid its red and feels like sunbern if you push your fingers iin to it it looks like memery foam can you tell me wot it is plz
Posted Mon, 22 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. Ivan R. Rommstein 37 minutes later
Hi and welcome to XXXXXXX
It looks like this is so called "pitting" edema and is seen in several conditions.
If this is only one leg then we can rule out heart and kidney disease.
But if ther eis redness and ain it can suggest infection and inflammation of skin or subcutaneous tissue. This can be erysiplas if there is baterial infection or it can occur due to venous insuficiency,thrombophlebitis or hyposatic dermatiits.
These all arent some serious things,but it should definitely be evaluated and you need to do blood tests and leg ultrasound after which certain medicines are probably necessary.
Wish you good health,if you have any questions I ll be glad to help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor